Treatment for Fibro
Posted 22 August 2008 - 03:13 PM
I see my primary care provider Monday. I was going to ask him about Lyrica. It's supposed to help those suffering with Fibro (me). Are any of you on it? Has it helped? Side effects? Cost?
Posted 22 August 2008 - 06:02 PM
Never really had any side effects from it other than a sudden onset of dizziness upon getting up to fast. That faded in time. Cost was small due to co-pay.
You have to understand that for Lyrica to work, it has to be taken consistently, not just when you have pain.
Hope that helps.
It is what it is...........
Posted 23 August 2008 - 12:26 AM
Posted 23 August 2008 - 04:55 AM
Posted 23 August 2008 - 01:55 PM
Posted 24 August 2008 - 01:46 AM
Posted 24 August 2008 - 12:17 PM
Thanks again you guys are wonderful!!
Posted 26 August 2008 - 06:49 AM
I talked with my doctor about Lryica and he agreed it might be a good therapy to give a try. He gave me a free 1 week trial. He and the pharmacist went on and on about how sleepy it would make me and said I'd probably never have to take a sleeping pill or benadryl (which is what I usually take nightly) again. Well I took 50 mg. last night and never felt a thing. As a matter of fact I was awake off and on all night. (normal for me, even if I get desperate enough to take a sleeping pill). I did feel a bit groggy and dizzy this morning, but I feel like that often due to the lack of sleep. Anyway, I guess within a week I should see an improvement in my pain if it's going to work for me. I'm concerned of course about one of the side effects and that is weight gain, since I am 25 pounds overweight as it is. If it does work and I choose to stay on it, then it will cost me $217.46 a month!!! Sooooo it's going to have to work very very well for me to decide to stay on it.
I'll keep you posted at the end of my week trial. Thanks again for you input!
Posted 26 August 2008 - 07:25 AM
Posted 28 August 2008 - 03:23 AM
Posted 28 August 2008 - 12:38 PM
I have taken it 3 nights in a row and frankly it seems to make me NOT sleep. When I do sleep it's quite fitful and I'm having strange dreams. I do think though I'm seeing a decrease in pain. Although, I did just get a chiropractic adjustment and also a massage. I may ask for another weeks worth to see if it's the meds or the treatments. I'm only on 50mg a night. More later.....
Posted 28 August 2008 - 01:01 PM
I hope it does work for you and am glad your Dr gave you some to try before spending that amount of money. I was blessed to have a Dr who gave it to me every month. All I had to do was pick it up. I did not gain weight on it and am surprised I missed that as a side effect. Hopefully you won't either.
Posted 28 August 2008 - 01:06 PM
I took this drug and after a few days everything felt like marshmallow ... don't know how else to describe it. The pain was gone but so was I!!! It took about a week to get out of my system and then I felt like me again! Maybe painful, but my brain worked as good as it ever did ... if it ever did Anyway, I didn't find sleepiness a side effect but the dizziness, well I am a blonde (or was!) was present! I hope it works for you and you get more relief by the time you read this!
Posted 28 August 2008 - 01:37 PM
Posted 10 September 2008 - 05:52 AM
I wanted to give you a report on the Lyrica. I'm only taking 50mg at night. After the 3 day, I thought I could really see a reduction in my daily pain. I was so excited. I was able to do a few more things during the day and was elated. Then after about 5 days, I started hurting more, but kept taking it a couple more days. Then decided I would go off of it to see if more severe pain came. It did. So I went back on it and within 2 days could tell a difference. Sooooo I think I'm going to stay on it. Most people dosage is 50-75 mg three times a day and, so I'm on a low dose. One of the big side effects is weight gain and I'm telling ya, it's all I can do to not eat the entire frig. I don't mean just the contents, I mean the entire frig! It's taken great discipline, and I'm trying to increase my activity level. I don't get any of the dizziness, or sleepiness that I was told I would get. I do think it's also helping me sleep better at night.
So that's the scoop!
Posted 10 September 2008 - 01:02 PM
I'm happy for you....and it's great that you're not having any of those side effects.